Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lirussel

Post accutane anxiety

Recommended Posts

Ok, I've searched through the accutane posts and couldn't find much about this. While I was on accutane my mood was really up and down, sometimes anxious and depressed and sometimes ok. When I finished taking it I was still felt quite low initially but my mood begin to elevate and I felt I was returning to normal. It is now 8 full weeks on since I took my last tablet and although my skin is clear, I have a constant level of anxiety that I never had before accutane and have difficulty sleeping, some loss of libido and interest in socialising and college. My question is are there any others out there that experienced this and did they eventually recover naturally?? If not, what did you do and is it possible to fix?

WARNING: I know lots of people that have taken accutane and all have experienced depression while on the drug. A lot of people who are on the drug, including myself when I was on it, will tell you they're fine because they are so desperate to be acne clear. . If I could turn back the clock I would. Not trying to be negative but stating the facts. There are of course many people who do not experience such side effects. From my experience I would not recommend anyone to take accutane.

Share this post


Link to post
Share on other sites

Well, I've been off of accutane for over 9 months now and still have side effects. Mine include physical and mental sexual dysfunction (inlcuding loss of libido). I've gotten a little better since I quit, but I'm still nowhere near what I was before taking accutane. I've also experienced loss of interest in socializing and other things I used to enjoy. I don't know if this is directly because of accutane, or because I'm upset about the sexual side effects. However, in your case, I think 8 weeks is still far too early to know how things will turn out and you still could still very well fully recover. Give it some more time and try to hang in there. I think some things you could do are just make sure you eat healthy, drink enough water, don't drink too much alcohol, get lots of sleep and moderate exercise... things to make sure body has no extra stress added.

And I definitely agree about wanting to turn back the clock, I can't recommend this drug to anyone either.

Share this post


Link to post
Share on other sites

I had tonnes of anxiety when I came off my second course of accutane. I think some of the problem was that I thought once I had clear skin, everything else in my life would fix itself. I had such terrible skin for so long, that I sort of forgot how to even socialize with people. So I had all this anxiety and then depression on top of it because I had no one in my life because I didn't know how to talk to people. I went to my college counsellor and she helped loads. They gave me little step-by-step things to do to improve my anxiety. It worked to some extent, but it takes a while. Sometimes, it even seems like you're not making any progress, but you are. That was almost two years ago, and I can say that I'm in a totally different mind-space that I was back then. So, I guess I "recovered" from it sort of naturally, but going to see a councillor definitely helped loads.

Share this post


Link to post
Share on other sites

Thanks for the info . . I am trying and do exercise etc and a lot of the time I feel normal, especially when I get distracted. I think my biggest fear is knowing how accutane can make you feel when you're on it and returning to that state and then sometimes I get into a panic .. I do believe to some extent that its a state of mind and by being as positive as possible you kinda 'train' yourself out of it. Definitley anxiety there though that I never had before the drug. Just gotta keep bein positive and fight the anxiety. Good luck with your side effects too.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×